Is it alright to take atarax for years? I'm taking atarax for hives but if I stop taking hives wii come back.
It would be best to find out what is causing you to have hives, so your body can stop being exposed to this allergen. The way to do this is to stop taking the Atarax and take notes of what you are eating, where you are, what activity you are doing when the hives occur. Hopefully you will start to see a pattern which will show you what you are allergic to. Say if everytime you ate salsa you got hives, then you know you are allergic to something in the salsa. So it could be tomato, pepper, vinegar, seasonings, etc. Now you exposure yourself to these things one at a time, noting when you get the hives, until you know what you are allergic to. While doing this you can use diphenhydramine to treat the hives, just don't use it for 12 or more hours before doing the testing. Taking it on a regular basis will prevent you from having the reaction (hives). now that you know what you are allergic to you need to avoid it. Over time, after your body has a break from being exposed to it, you may be able to tolerate it some. Best wishes to you -
- Atarax Information for Consumers
- Atarax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atarax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2010 • 2 answers
Posted 14 Aug 2010 • 2 answers
Posted 31 Jul 2011 • 1 answer
Posted 16 Aug 2012 • 5 answers
I've hives medicine I'm taking side effects hives,rashes I been on it 20yrs could it still cause it?
Posted 20 Mar 2014 • 1 answer